What causes diarrhea post a chemotherapy procedure?

default
Posted on Tue, 18 Apr 2017 in General Health
Question: Hello Dr. XXXXXXX As per your recommendation, we went ahead with the Chemo for my mother for her breast carcinoma. Post therapy, she had no symptoms for 4 days. From the 5th day she started feeling the heat and she was down very severely. She has lost her taste buds and cannot feel any taste. she stopped taking the food completely and was on liquids. She also had diarrhea and had to be admitted into hospital for 4 days before she was even able to sit up by herself.
What should we do with the next dose of chemo which is scheduled for April 5th? Can we defer it by a month or two? or is there a possibility of converting it to a weekly dose. I heard from one colon cancer survivor that chemo can be administered in a weekly dose. if that is possible, then what happens to the Herceptin dose that is also required every three weeks?
Please guide.
Thanks,
xxxxx XXXXXXX
doctor
Answered by Dr. Jawahar Ticku 3 hours later
Brief Answer:
Dear XXXXXXX

Detailed Answer:
THANKS FOR GIVING BRIEF. FURTHER CHEMOTHERAPY SHALL NOT BE PRESCRIBED BY THE DOCTOR UNLESS HE FINDS HER PHYSICALLY FIT. EVEN THE HEMOGLOBIN, CELL COUNTS AND OTHER KIDNEY FUNCTION AND LIVER FUNCTION TESTS SHOULD BE NORMAL. FOR CONTINUING CHEMO.
YES DOSES CAN BE DIVIDED WITH LESSER INTERVAL BUT THAT IS CUMBERSOME FOR THE PATIENT AS WELL AS THE ATTENDENT.
IF PATIENT DOES NOT FEEL WELL WE CAN DEFER THE DATE FOR FURTHER CHEMOTHERAPY.
IN DUE COURSE SHE WILL TOLERATE BETTER. OF CPORSE INITIAL SIDE EFFECTS WILL BE THERE.
TRULY,
DR. J. TICKU
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Jawahar Ticku

Oncologist

Practicing since :1979

Answered : 435 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics ,  

Recent questions on  Herceptin

doctor1 MD

Hi I have advanced stage 4 breast cancer. the cancer s her2 positive.my oncologist gave me Herceptin but that didn t stop my periods or stop my...

doctor1 MD

I am an RN still getting q 6-month echocardiagrams post chemotherapy with Adriamycin and Herceptin (completed these in 1/2008). My echo has always...

doctor1 MD

Hi Dr My Mom is recovering from breast cancer she will be finished her herceptin in September yesterday she was complaining of her back being very...

doctor1 MD

Why can I not take an eostrogene only hrt for menopausal symptoms, particularly painful joints, particularly in the back and legs. I have been...

doctor1 MD

i have severe itching at night on both arms from elbow to elbow and back of neck. I have had breast cancer and am currently on Herceptin and...

doctor1 MD

I am a 60 year old female with triple positive metastatic breast cancer . I was first diagnosed in 1998 and was not her2+. I was in remission for...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2